Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 511, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 10, 2018, 7:53 PM CDT for Kiowa County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2018, 7:53 PM CDT (00:53 UTC)
- Expired
- Aug 10, 2018, 8:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kiowa County, OK
The radar
The Altus AFB radar (KFDR), 70 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1248 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
053
WUUS54 KOUN 110053
SVROUN
OKC075-110145-
/O.NEW.KOUN.SV.W.0511.180811T0053Z-180811T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
753 PM CDT FRI AUG 10 2018
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Kiowa County in southwestern Oklahoma...
* Until 845 PM CDT.
* At 753 PM CDT, a severe thunderstorm was located 6 miles northwest
of Cooperton, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gotebo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3507 9904 3507 9878 3488 9875 3488 9904
TIME...MOT...LOC 0053Z 000DEG 2KT 3495 9891
HAIL...1.00IN
WIND...60MPH
$$
MAD1 follow-up statement
818 WWUS54 KOUN 110133 SVSOUN Severe Weather Statement National Weather Service Norman OK 833 PM CDT FRI AUG 10 2018 OKC075-110145- /O.CON.KOUN.SV.W.0511.000000T0000Z-180811T0145Z/ Kiowa OK- 833 PM CDT FRI AUG 10 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR CENTRAL KIOWA COUNTY... At 833 PM CDT, a severe thunderstorm was located 4 miles northwest of Cooperton, and is nearly stationary. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe thunderstorm will remain over mainly rural areas of central Kiowa County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3498 9904 3499 9884 3488 9881 3488 9904 TIME...MOT...LOC 0133Z 000DEG 2KT 3493 9891 HAIL...0.88IN WIND...60MPH $$ MAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 5:45 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 10, 5:45 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Norman OK 545 PM CDT Fri Aug 10 2018 .DISCUSSION... No changes to current forecast/grids, as isolated to scattered convection persists across the area with localized reports of damaging wind gusts. && .AVIATION... Thunderstorms are impacting the KWWR and KLAW terminals at this time. Thunderstorm prospects at/near KOKC will increase within the next hour with the passage of a northerly wind shift. Downbursts and localized strong/variable winds may accompany storms. Otherwise... convection will wane after sunset with lingering scattered to broken ceilings above aviation thresholds and persistently light/variable winds. && .PREV DISCUSSION... /issued 347 PM CDT Fri Aug 10 2018/ DISCUSSION... Scattered showers and storms are expected over the next few days as a cutoff upper low waddles over west Texas through the weekend before the models finally show enough it wandering far enough north to get nudged out by the weak northern stream by mid-week next week. The most widespread precipitation chances currently look to be Sunday through Tuesday. With precipitable water values approaching or exceeding two inches (especially in the southeast half of the area) and weak flow, there could be some localized heavy rain potential, especially Sunday/Monday. With the exit of this system dependent on the subtle movement of the cutoff low center and the weak flow in the pattern, do not have a lot of confidence in the later time periods, although the models currently are relatively consistent with this scenario. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 91 69 83 / 20 30 30 60 Hobart OK 70 91 70 85 / 30 40 30 60 Wichita Falls TX 71 92 72 85 / 30 30 40 60 Gage OK 65 90 67 85 / 20 10 20 40 Ponca City OK 68 93 70 87 / 20 20 20 50 Durant OK 71 89 71 86 / 20 30 40 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/20
Hazardous weather outlook, Aug 10, 4:06 PM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 406 PM CDT Fri Aug 10 2018 OKZ004>048-050>052-TXZ083>090-112115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 406 PM CDT Fri Aug 10 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated to scattered thunderstorms will continue to develop and move across portions of the area through tonight. Brief strong wind gusts, heavy rain, and lightning are the main concerns with any storms that occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorms will be possible through the middle of next week with the greatest coverage of storms occurring Sunday through Tuesday. Severe storms are unlikely. Some storms may produce heavy rainfall amounts. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 10, 6:36 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
636 PM CDT FRI AUG 10 2018
OKZ024-025-027-029-110000-
Grady OK-Oklahoma OK-Canadian OK-Cleveland OK-
636 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady...southwestern
Oklahoma...southeastern Canadian and northwestern Cleveland Counties
Until 700 PM CDT....
AT 634 PM CDT, a strong thunderstorm was located over southwestern
Oklahoma City, moving south at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3546 9762 3537 9763 3532 9765 3532 9766
3534 9767 3531 9767 3529 9776 3535 9781
3548 9775
TIME...MOT...LOC 2334Z 17DEG 11KT 3542 9771
MADSpecial weather statement, Aug 10, 7:12 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 712 PM CDT FRI AUG 10 2018 OKZ031-032-042-110045- Pontotoc OK-Hughes OK-Seminole OK- 712 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pontotoc... southwestern Hughes and southeastern Seminole Counties Until 745 PM CDT.... AT 707 PM CDT, a strong thunderstorm was located near Sasakwa. This storm was nearly stationary. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3505 9635 3486 9628 3480 9653 3500 9664 TIME...MOT...LOC 0007Z 69DEG 2KT 3493 9647 MAD
Special weather statement, Aug 10, 7:29 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
729 PM CDT FRI AUG 10 2018
OKZ023-024-027-110100-
Grady OK-Canadian OK-Caddo OK-
729 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady...south
central Canadian and northeastern Caddo Counties Until 800 PM CDT....
AT 725 PM CDT, a strong thunderstorm was located near Minco, moving
southwest at 5 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3537 9791 3524 9792 3525 9804 3528 9815
3540 9804
TIME...MOT...LOC 0025Z 28DEG 6KT 3533 9799
MADSpecial weather statement, Aug 10, 7:32 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
732 PM CDT FRI AUG 10 2018
OKZ008-110100-
Kay OK-
732 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kay County Until 800
PM CDT....
AT 730 PM CDT, a strong thunderstorm was located 6 miles east of
Chilocco, moving south at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3682 9682 3683 9699 3689 9714 3700 9707
3700 9681
TIME...MOT...LOC 0030Z 11DEG 13KT 3699 9694
MADSpecial weather statement, Aug 10, 7:36 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 736 PM CDT FRI AUG 10 2018 OKZ011-110100- Major OK- 736 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR central Major County Until 800 PM CDT.... AT 735 PM CDT, a strong thunderstorm was located 9 miles west of Fairview, moving southwest at 5 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... LAT...LON 3640 9865 3631 9849 3620 9863 3630 9877 TIME...MOT...LOC 0035Z 32DEG 3KT 3631 9864 MAD
Special weather statement, Aug 10, 7:38 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 738 PM CDT FRI AUG 10 2018 OKZ035-110115- Kiowa OK- 738 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kiowa County Until 815 PM CDT.... AT 735 PM CDT, a strong thunderstorm was located 7 miles south of Gotebo, moving southwest at 5 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3511 9893 3500 9876 3484 9890 3497 9907 TIME...MOT...LOC 0035Z 32DEG 3KT 3497 9892 MAD
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:12 PM CDT | Special Weather Statement | OUN | Hughes | 33 min |
| Aug 10, 7:29 PM CDT | Special Weather Statement | OUN | Canadian | 31 min |
| Aug 10, 7:32 PM CDT | Special Weather Statement | OUN | Kay | 28 min |
| Aug 10, 7:36 PM CDT | Special Weather Statement | OUN | Major | 24 min |
| Aug 10, 7:38 PM CDT | Special Weather Statement | OUN | Kiowa | 37 min |
| Aug 10, 8:24 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Aug 10, 8:35 PM CDT | Special Weather Statement | OUN | Kiowa | 25 min |
| Aug 11, 1:28 PM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Aug 11, 1:40 PM CDT | Special Weather Statement | OUN | Custer | 35 min |
| Aug 11, 1:56 PM CDT | Special Weather Statement | OUN | Oklahoma | 34 min |
| Aug 11, 2:00 PM CDT | Special Weather Statement | OUN | Custer | 30 min |
| Aug 11, 2:31 PM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| Aug 11, 2:34 PM CDT | Special Weather Statement | OUN | Custer | 26 min |
| Aug 11, 2:51 PM CDT | Special Weather Statement | OUN | Logan | 24 min |
| Aug 11, 2:53 PM CDT | Special Weather Statement | OUN | Washita | 37 min |
| Aug 11, 3:06 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Aug 11, 3:08 PM CDT | Special Weather Statement | OUN | Logan | 22 min |
| Aug 11, 3:14 PM CDT | Special Weather Statement | OUN | Custer | 16 min |
| Aug 11, 3:15 PM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 60 min |
| Aug 11, 3:20 PM CDT | Special Weather Statement | OUN | Logan | 25 min |
| Aug 11, 3:31 PM CDT | Special Weather Statement | OUN | Custer | 29 min |
| Aug 11, 3:40 PM CDT | Special Weather Statement | OUN | Cleveland | 35 min |
| Aug 11, 3:54 PM CDT | Special Weather Statement | OUN | Kingfisher | 36 min |
| Aug 11, 3:56 PM CDT | Special Weather Statement | OUN | Blaine | 34 min |
| Aug 11, 4:00 PM CDT | Special Weather Statement | OUN | Cleveland | 30 min |
| Aug 11, 4:04 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo | 41 min |
| Aug 11, 4:24 PM CDT | Special Weather Statement | OUN | Kingfisher | 36 min |
| Aug 11, 4:26 PM CDT | Special Weather Statement | OUN | Lincoln | 34 min |
| Aug 11, 4:41 PM CDT | Areal Flood Advisory | OUN | Blaine, Custer | 64 min |
| Aug 11, 4:47 PM CDT | Special Weather Statement | OUN | Tillman | 28 min |
| Aug 11, 4:52 PM CDT | Special Weather Statement | OUN | Harmon | 38 min |
| Aug 11, 5:12 PM CDT | Special Weather Statement | OUN | Grady | 33 min |
| Aug 11, 5:19 PM CDT | Special Weather Statement | OUN | Jackson | 26 min |
| Aug 11, 5:37 PM CDT | Special Weather Statement | OUN | Jackson | 23 min |
| Aug 11, 5:42 PM CDT | Special Weather Statement | OUN | Tillman | 33 min |
| Aug 11, 6:18 PM CDT | Special Weather Statement | OUN | Jackson | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.